Medicines That May Cause Urinary Incontinence in Men


Esta etiqueta no se ha traducido todavía.

Prescription and nonprescription medicines can cause involuntary loss of urine. The degree of loss of bladder control will vary from person to person.

Medicines that may make urinary incontinence worse include:

  • Diuretics , such as furosemide (Lasix) or hydrochlorothiazide.
  • Antihistamines , such as diphenhydramine (for example, Benadryl).
  • Antidepressants, such as amitriptyline or doxepin (for example, Silenor).
  • Alpha-blockers, such as doxazosin (Cardura) or terazosin (Hytrin).
  • Sedatives , such as chlordiazepoxide (for example, Librium) or diazepam (for example, Valium).
  • Opioids , such as codeine or morphine.
  • Calcium channel blockers, such as verapamil (for example, Calan) or diltiazem (for example, Cardizem).
  • Nonprescription medicines such as diet, allergy, and cold medicines.

If you notice a urinary problem after taking a prescription or nonprescription medicine, talk with your doctor about another medicine you might use.

ByHealthwise Staff

Primary Medical Reviewer E. Gregory Thompson, MD - Internal Medicine

Adam Husney, MD - Family Medicine

Kathleen Romito, MD - Family Medicine

Specialist Medical Reviewer Avery L. Seifert, MD, FACS - Urology

Current as ofMay 5, 2017